Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 2, 2005, 2:56 PM MST for Mohave County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 2:56 PM MST (21:56 UTC)
- Expired
- Aug 2, 2005, 3:21 PM MST
- In force
- 25 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 86 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 022157 SVRVEF AZC015-022245- /O.NEW.KVEF.SV.W.0053.050802T2156Z-050802T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 256 PM PDT TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 345 PM PDT(345 PM MST) * AT 245 PM PDT(245 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL MOHAVE COUNTY...OR ABOUT 9 MILES SOUTH OF ST GEORGE...AND MOVING NORTHEAST AT 10 MPH. INTERSTATE 15 NEAR THE ARIZONA...UTAH BORDER IS INCLUDED IN THIS WARNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN MOHAVE COUNTY AT 310 PM PDT(310 PM MST) THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3694 11374 3680 11358 3704 11306 3731 11336 $$ SC
1 follow-up statement
000 WWUS55 KVEF 022221 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 319 PM PDT TUE AUG 2 2005 AZC015-022229- /O.CAN.KVEF.SV.W.0053.000000T0000Z-050802T2245Z/ MOHAVE AZ- 319 PM PDT TUE AUG 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL MOHAVE COUNTY IS CANCELLED... THE THUNDERSTORM FIVE MILES SOUTH OF INTERSTATE 15 NEAR THE ARIZONA...UTAH BORDER HAS WEAKENED AND THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL LIKELY WITH THIS STORM. LAT...LON 3694 11374 3680 11358 3704 11306 3731 11336 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:54 AM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 2, 10:54 AM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1054 AM PDT TUE AUG 2 2005 .SYNOPSIS...WESTERLY FLOW ALOFT WILL BRING DRYING TO EASTERN CALIFORNIA AND WESTERN NEVADA WHILE MOIST UNSTABLE AIR CONTINUES TO SUPPORT AFTERNOON THUNDERSTORMS FROM EASTERN NEVADA INTO NORTHWEST ARIZONA. LITTLE CHANGE IN TEMPERATURES EXPECTED THROUGH THE WEEK WITH MAXIMUM TEMPERATURES DEPENDENT ON TIMING AND THICKNESS OF CLOUD COVER. && .UPDATE...TRAINING CONVECTION OVER LINCOLN COUNTY FROM PAHROC SUMMIT PASS TO CALIENTE TO PANACA TO UVADA IS THE BIG ISSUE THIS MORNING. WILL UPDATE TO BOOST POPS FOR LINCOLN COUNTY...WITH NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... 320 AM PDT TUE AUG 2 2005 .SHORT TERM...MOIST UNSTABLE AIR INTERACTED WITH NUMEROUS OUTFLOW BOUNDARIES LAST EVENING AND BROUGHT HEAVY RAINS TO PORTIONS OF SOUTHERN MOHAVE COUNTY AND ALSO LINCOLN AND NORTHERN CLARK COUNTIES. ABUNDANT CLOUD COVER STILL SHIELDS MUCH OF NORTHWESTERN ARIZONA BUT THE REST OF THE CWA IS BEGINNING TO CLEAR. ANOTHER MARGINAL MONSOON DAY EXPECTED TODAY WITH UPPER HIGH CENTERED NEAR THE EASTERN COLORADO BORDER. MAIN MOISTURE PLUME WILL BE OVER ARIZONA ONCE AGAIN AND STORMS THAT FORM THERE COULD POTENTIALLY BRING OUTFLOW BOUNDARIES OUR WAY AGAIN LATER IN THE DAY. A DEFINITE MOISTURE GRADIENT LIES ACROSS THE CENTRAL CWA WITH DEWPTS IN THE 30S TO NEAR 40 IN A LINE FROM DAGGETT NORTH TO TONOPAH. SURFACE OBSERVING STATIONS SHOW LOW TO MID 60S EAST OF THIS LINE. THE STORY REMAINS THE SAME THROUGHOUT THE SHORT TERM WITH AFTERNOON THUNDER EXPECTED TO BE OF THE SCATTERED VARIETY AND MAINLY EAST OF LINE FROM DAGGETT TO TONOPAH. WHEN THESE STORMS DO FORM...THEY ARE DROPPING COPIOUS AMOUNTS OF RAIN AND ARE CAUSING HEADACHES. SO...REMAIN VIGILANT TO THE THREAT AND KEEP INFORMED ON THE DEVELOPMENT AND LOCATION OF THESE STORMS. .LONG TERM...LOOKS LIKE A FAIRLY ACTIVE MONSOON PATTERN FRIDAY THROUGH MONDAY AS THE UPPER HIGH MOVES OVER NORTHERN NV AND UTAH. MOISTURE AND INSTABILITY IS PROGGED TO SPREAD A LITTLE FARTHER TO THE WEST UNDER THIS PATTERN SO THAT THE WESTERN PORTION OF THE FORECAST AREA WHICH HAS BEEN RELATIVELY DRY AND STABLE SHOULD ALSO SEE SOME THUNDERSTORM DEVELOPMENT. OPERATIONAL GFS GUIDANCE TEMPS STILL WANT TO RAISE MAX TEMPS UP ABOVE NORMAL BY THE END OF THE PERIOD WHICH DOES NOT LOOK REASONABLE. LOOK FOR LITTLE TREND IN TEMPERATURES. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/SALMEN/HARRISON
Hazardous weather outlook, Aug 2, 11:00 AM MST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 AM PDT TUE AUG 2 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-031800- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1100 AM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TUESDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF A LINE FROM CENTRAL SAN BERNARDINO COUNTY CALIFORNIA...TO INDIAN SPRINGS NEVADA...TO CALIENTE NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE HAIL...STRONG WINDS...AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:09 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 70 min |
| Aug 1, 8:49 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Aug 1, 10:29 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 2, 1:06 PM MST | Flash Flood Warning | VEF | Mohave | 114 min |
| Aug 2, 1:23 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 2, 1:36 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Aug 2, 4:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.